MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL TUNNEL PREP STERILIZATION CASE *EA; INSTRUMENT TRAY

DEPUY MITEK LLC US ACL TUNNEL PREP STERILIZATION CASE *EA; INSTRUMENT TRAY
Catalog Number 215411
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via cst that prior to an acl reconstruction procedure the two acl trays contained a brown discharge that was dried out and on the inside of the wrapping after sterilization.The same trays were ran through the wash and sterilization equipment again and there was still a brown discharge on the inside wrapping.The sales rep was not sure if it was rust or soil coming from the inside cannulation or the entire trays with their instruments.The case was completed using a third acl tray full of instruments.There was no patient harm or surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device was received and inspected for the reported failure mode.The complaint cannot be confirmed.Visual inspection was performed to reveal any gross visual defects that may contribute to the complaint condition.However,no visual defects were observed.Visual inspection of acl tray full of instruments were checked out for brown discharge.However,no such signs of rust/soil/discharged was observed.Since the reported condition was not confirmed and no defect found.The root cause for the reported failure cannot be determined.No lot numbers were supplied which precludes conducting amanufacturing record evaluation (mre) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.

Common Device Name
INSTRUMENT TRAY
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8679318
Report Number1221934-2019-57312
Device Sequence Number2353642
Product Code FSM
UDI-Device Identifier10886705004737
UDI-Public10886705004737
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number215411
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer07/01/2019
07/11/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/08/2019
07/12/2019
Patient Sequence Number1